Alert archive / Florida / Small Craft Advisories in 2019
Small Craft Advisory 21, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Apr 26, 2019, 2:30 PM EDT. It took effect at Apr 26, 2019, 8:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2019, 2:30 PM EDT (18:30 UTC)
- In effect from
- Apr 26, 2019, 8:00 PM EDT
- Expired
- Apr 27, 2019, 3:17 AM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
039 WHUS72 KMLB 261830 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 230 PM EDT Fri Apr 26 2019 AMZ570-572-575-271200- /O.NEW.KMLB.SC.Y.0021.190427T0000Z-190427T1200Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 230 PM EDT Fri Apr 26 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SATURDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 8 PM this evening to 8 AM EDT Saturday. * WINDS...Westerly winds will become northwest to north and increase to around 20 knots with higher gusts. * WAVES/SEAS...Seas will build to around 5 feet and possibly briefly to 6 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
248 WHUS72 KMLB 270717 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 317 AM EDT Sat Apr 27 2019 AMZ570-572-575-270830- /O.CAN.KMLB.SC.Y.0021.000000T0000Z-190427T1200Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 317 AM EDT Sat Apr 27 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Melbourne has cancelled the Small Craft Advisory. Operators of small craft should use caution if venturing beyond 20 nautical miles as 15 to 20 knots winds will cause seas to build up to 5 feet. $$ Cristaldi
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 26, 9:04 AM EDT, 5 hours 26 minutes earlier.
Area forecast discussion, Apr 26, 9:04 AM EDT, 5 hours 26 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 904 AM EDT Fri Apr 26 2019 .DISCUSSION... Current...Weakening band of showers/isolated thunder moving from west central into the I-4 corridor this morning. Weak surface front across north FL will continue to track southeastward today and off of the ECFL coast this evening taking precip with it. Mid-upper level support (better northward) will continue to wane through the day. Better surface heating chances southward, but strong SWRLY flow will keep the ECSB from forming. Precip chances will increase south of the I-4 corridor later this morning and afternoon. Continue to hang onto scattered showers and isolated thunder mention through around 00Z, but this wording could be generous. Clouds/precip may also keep stronger winds above the surface from mixing down, especially northward for a bit, but overall should still see some breezy conditions across ECFL today. Early morning, light, southerly winds will veer SW/WSW/W through the day/early evening as the front nears, then NW/N through the evening/overnight, and possibly veering all the way around to NNE/NE along the Space/Treasure coasts by sunrise Sat morning. Skies will also thin from north to south later this afternoon into the evening behind the boundary. Though we will see drier air filter down the peninsula tonight, our lows should still manage L-M60s over much of the area, except M-U50s possible north of I-4. && .AVIATION...Weakening band of showers/isolated thunder along/north of I-4 early this morning. SCT shra/ISOLD tsra wording might be generous for most southward thru the remainder of the day as mid- upper level support weakens/advances northward. Surface heating better southward, but no ECSB forecast today. Tempo MVFR in convection. Most of the activity will diminish or be off of the ECFL coast by around 00Z tonight. Winds continue to veer ahead of frontal arrival S/SW/WSW/W, but will continue to veer behind it NW/N thru the night and potentially NNE/NE by sunrise Sat morning along the immediate Space/Treasure coasts. && .MARINE...Today-tonight...Continue to opt only for Cautionary Statements for small craft over offshore waters for SWRLY winds increasing to 15-20 kts here and 15 kts near shore. There will be stronger gusts. May need to bring such statements near shore for afternoon package, for this evening and overnight post-frontal. Wind direction will continue to veer today SSW/SW/WSW, then NW/N this evening and overnight, possibly becoming NNE/NE by daybreak Sat morning. Cold front over north Fl will move across the local coastal waters from late this afternoon (north) and this evening/overnight southward. Scattered, fast, offshore moving, showers with isolated thunder potential will move off of the Volusia coast this morning and early afternoon spreading southward off of the Cape and points further south this afternoon/early evening. Seas 2-3FT near shore and up to 5FT well offshore. Winds/seas locally higher invof showers/isolated storms. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Pendergrast
Hazardous weather outlook, Apr 26, 10:17 AM EDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1017 AM EDT Fri Apr 26 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-262200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1017 AM EDT Fri Apr 26 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... There is potential for a few lightning storms to form around Kissimmee and Cape Canaveral south to the remainder of the Space and Treasure Coasts, and Lake Okeechobee this afternoon. A few storms may produce wind gusts up to 40 mph, but the main hazards will be heavy downpours and occasional lightning. Move indoors if skies look threatening, or you hear thunder. .RIP CURRENT IMPACT... Ocean and tide conditions will produce a moderate risk for dangerous Rip Currents at the central Florida Atlantic beaches today. While rips will be present all day, the threat will be highest through 1130 AM, and again after 530 PM due to tidal effects. Be sure to swim only within sight of a lifeguard, and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... A few strong winds gusts to 35 knots will be possible over larger inland lakes, as well as the intracoastal and near shore waters mainly south of Sebastian Inlet this afternoon. .WIND AND SEA IMPACT... Southwest winds of 15 to 20 knots will produce seas of up to 5 feet well offshore today Small craft operators should exercise caution beyond 20 nautical miles today. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. JP
In the hours before
Special weather statement, Apr 26, 2:08 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Melbourne FL
208 PM EDT Fri Apr 26 2019
FLZ047-053-261845-
Southern Brevard County FL-Osceola FL-
208 PM EDT Fri Apr 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BREVARD AND EAST CENTRAL
OSCEOLA COUNTIES UNTIL 245 PM EDT...
At 208 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Kenansville, moving northeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic.
LAT...LON 2793 8098 2806 8104 2827 8057 2822 8055
2813 8054 2807 8051 2803 8050
TIME...MOT...LOC 1808Z 244DEG 33KT 2802 8095
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:05 PM EDT | Special Marine Warning | MLB | 55 min | |
| Apr 26, 2:08 PM EDT | Special Weather Statement | MLB | Brevard | 37 min |
Nearby
Small Craft Advisories in Florida, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.